Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 7, 2021, 3:57 PM CDT for Leake County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 3:57 PM CDT (20:57 UTC)
- Expired
- Jul 7, 2021, 5:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, MS
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 61 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS84 KJAN 072057 SPSJAN Special Weather Statement National Weather Service Jackson MS 357 PM CDT Wed Jul 7 2021 MSZ044-072200- Leake MS- 357 PM CDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEAKE COUNTY THROUGH 500 PM CDT... At 357 PM CDT, Meteorologists were tracking a strong thunderstorm near Carthage, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Locations impacted include... Carthage, Tuscola, Walnut Grove, Lena, Redwater and Standing Pine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3258 8934 3258 8973 3278 8973 3280 8943 TIME...MOT...LOC 2057Z 340DEG 7KT 3269 8960 $$ DL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:44 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 7, 3:44 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Jackson MS 344 PM CDT Wed Jul 7 2021 .DISCUSSION... Tonight and Thursday: Scattered showers and storms will likely continue into tonight, with coverage diminishing after late evening. Lows tonight drop into the lower 70s F with some upper 60s F to near 70 F minimums likely over eastern MS along and north of the I-20 corridor. A broad trough axis, responsible in part for sending Elsa well east of us, will help keep rain chances a bit higher than seasonal with most places seeing showers and storms at some point this evening through Thursday. With the trough being in a slightly less favorable/more easterly position Thursday, rain chances may be slightly lower than we saw Wednesday with upper heights slightly rising. This should result in a warmer day, with much of the area reaching near or just above 90 F. /86/ Thursday night through Tuesday: Thursday wl still have a moist airmass in place with lower 70F dew points and a PWAT around two inches. Our CWA will also be in the weak spot between a 591dam ridge from the west and a 591dam ridge across the northeast Gulf. The convection of the day should see a distinct diurnal trend and dissipate early in the evening. Friday a 1020mb surface ridge will be along the Gulf coast. This will help maintain our low level moisture and daytime heating will set off another round of scattered to numerous storms. Saturday the mid level ridge from the west will become more dominant over our region and result in less coverage of convection. Sunday models remain in good agreement that the mid level ridge to our west will weaken while a northern stream shortwave trough dives over the Plains. This shortwave trough is expected to close off a low over the mid Mississippi valley and help drive a cold front into our western zones by evening. Rain chances will increase Sunday ahead of the cold front. A few strong storms along with heavy rainfall will be likely in our western zones Sunday afternoon and evening. Monday the closed low will be lifting northeast toward the Great Lakes region while upper level troughing lingers over our CWA. The cold front looks to stall across the CWA and become the focus for convection Monday into Tuesday. Morning lows will be near normal through the period but afternoon highs will be held cooler than normal over through much of the period. /22/ && .AVIATION... 18Z TAF discussion: VFR with occasional MVFR/IFR conditions prevail across the area, with the lower visibility and ceilings associated with afternoon showers and thunderstorms. These storms will peak in coverage and intensity by early evening with the southeastern sites, JAN/HKS/MEI/HBG/PIB, seeing the most frequent dips in ceiling and visibility as better storm coverage will occur there. Storm coverage relaxes overnight but high humidity will allow for widespread low stratus and fog to develop mostly for the southeast sites near dawn where MVFR/IFR conditions are likely. Conditions improve to prevailing VFR during the morning Thursday. /86/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 90 73 86 / 25 58 21 56 Meridian 69 88 70 87 / 42 65 23 61 Vicksburg 72 90 73 87 / 25 50 21 50 Hattiesburg 72 89 73 85 / 33 52 22 65 Natchez 71 88 71 83 / 27 49 23 58 Greenville 72 91 71 88 / 23 44 18 37 Greenwood 71 91 71 90 / 24 53 21 44 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/LP
Hazardous weather outlook, Jul 7, 1:28 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 128 PM CDT Wed Jul 7 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081830- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 128 PM CDT Wed Jul 7 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Jul 7, 3:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM FLASH FLOOD 1 NE CLINTON 32.35N 90.32W
07/07/2021 HINDS MS BROADCAST MEDIA
STREET FLOODING IN THE KENTWOOD SUBDIVISION,
BROADCAST MEDIA PHOTOGRAPHS SUGGEST 1-2 FEET
OF WATER ACROSS ROADS.
&&
LPLocal storm report, Jul 7, 3:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM FLASH FLOOD 1 ESE FOREST HILL 32.26N 90.26W
07/07/2021 HINDS MS BROADCAST MEDIA
STREET FLOODING.
&&
LPLocal storm report, Jul 7, 3:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 1 NNE CLINTON 32.35N 90.33W
07/07/2021 HINDS MS BROADCAST MEDIA
WATER ENTERING A HOUSE ON NEAL ST.
&&
LPLocal storm report, Jul 7, 3:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 2 ENE CLINTON 32.35N 90.30W
07/07/2021 HINDS MS BROADCAST MEDIA
STREET FLOODING, WATER INTO YARDS.
&&
LPLocal storm report, Jul 7, 3:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 1 SSW JACKSON 32.28N 90.19W
07/07/2021 HINDS MS PUBLIC
MULTIPLE REPORTS OF STREET FLOODING IN SOUTH
JACKSON.
&&
LPSpecial weather statement, Jul 7, 3:57 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 357 PM CDT Wed Jul 7 2021 MSZ044-072200- Leake MS- 357 PM CDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEAKE COUNTY THROUGH 500 PM CDT... At 357 PM CDT, Meteorologists were tracking a strong thunderstorm near Carthage, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Locations impacted include... Carthage, Tuscola, Walnut Grove, Lena, Redwater and Standing Pine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3258 8934 3258 8973 3278 8973 3280 8943 TIME...MOT...LOC 2057Z 340DEG 7KT 3269 8960 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:11 PM CDT | Special Weather Statement | JAN | Hinds | 34 min |
| Jul 7, 1:13 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Jul 7, 2:16 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Jul 7, 2:46 PM CDT | Special Weather Statement | JAN | Leake | 59 min |
| Jul 7, 3:10 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake, Madison, Neshoba, Yazoo | 2 hr |
| Jul 7, 3:18 PM CDT | Special Weather Statement | JAN | Adams | 57 min |
| Jul 7, 3:24 PM CDT | Special Weather Statement | JAN | Forrest | 51 min |
| Jul 7, 4:42 PM CDT | Special Weather Statement | JAN | Lincoln | 63 min |
| Jul 7, 5:14 PM CDT | Areal Flood Warning | JAN | Hinds, Rankin | 61 min |
| Jul 7, 6:28 PM CDT | Special Weather Statement | JAN | West Carroll | 62 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.